Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 15, 2021, 3:10 PM PDT for Lewis County, Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 3:10 PM PDT (22:10 UTC)
- Expired
- Jun 15, 2021, 4:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Missoula, MT
County Lewis County, ID
The radar
The Spokane radar (KOTX), 203 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:17 PM PDT | HAIL 0.5 | 2 Wnw Cottonwood, ID | |
| Jun 15, 3:22 PM PDT | HAIL 0.88 | 1 N Cottonwood, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WWUS85 KMSO 152210
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
310 PM PDT Tue Jun 15 2021
IDZ007-008-152300-
Lower Hells Canyon/Salmon River Region ID-
Orofino/Grangeville Region ID-
310 PM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL
400 PM PDT...
At 310 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Nezperce, or 14 miles northwest of Grangeville, moving
northeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cottonwood and Keuterville.
LAT...LON 4617 11630 4615 11620 4616 11619 4606 11603
4596 11642 4604 11648
TIME...MOT...LOC 2210Z 233DEG 41KT 4607 11633
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 15, 12:51 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 12:51 PM PDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
151 PM MDT Tue Jun 15 2021
.DISCUSSION...A surface cold front has stalled across the
Anaconda-Pintler Wilderness in southwest Montana this afternoon.
Out ahead of the surface frontal boundary, widespread critical
fire weather conditions have been observed across southwest
Montana. A Red Flag Warning remains in effect for the Beaverhead-
Deerlodge National Forest through midnight tonight. Please be
cognizant of any open flames and other typical fire starters as
new starts will have the potential to spread quickly.
Strong to severe thunderstorms are possible across north central
Idaho and northwest Montana (areas generally north of the I-90 and
Highway 200 corridors) late this afternoon and evening. Showers
and thunderstorms will initiate across northeast Oregon and north
central Idaho late this afternoon and will track northeastward
across northwest Montana this evening. Thunderstorms will develop
in a high shear, strongly forced environment as a shortwave trough
ejects across eastern Washington. Atmospheric instability will
act as a limiting factor on storm strength. Nonetheless,
convective allowing models (CAMs), suggest the potential for
isolated strong to severe thunderstorms, with wind gusts up to 60
mph and quarter inch hail being the primary storm threats. Keep a
close eye on weather conditions if you plan to head outdoors this
evening across northwest Montana.
A ridge of high pressure centered across the Four Corners region
will amplify across the Northern Rockies Wednesday through Friday.
This will place the region under a dry and warm westerly flow.
High temperatures will rebound above seasonal averages, with highs
reaching into the 80s across western Montana valleys and into the
low to mid-90s across lower elevations of central Idaho. Saturday
into Sunday, model guidance is hinting at another round of fire
weather concerns across southwest Montana. A trough will drop
south out of Canada, east of the Continental Divide, bringing an
increase in northwesterly winds.
Model ensemble guidance suggests a pattern change may occur
Tuesday into Wednesday next week. The Four Corners high will
break down as a high amplitude ridge develops off the western US
coast. A series of upper level disturbances will track southward
across Canada into the northern US. The bottom line is cooler
temperatures are likely during this period along with chances for
precipitation area wide. /Lukinbeal
&&
.AVIATION...Isolated strong to severe thunderstorms are possible
across north central Idaho and northwest Montana late this
afternoon and evening. Showers and thunderstorms will develop
across northeast Oregon before moving across north central Idaho
between 15/2200Z and 16/0100Z and across northwest Montana between
16/0100Z and 16/0400Z. These storms will move in the vicinity of
KGPI and KMSO. The primary storm threats include isolated wind
gusts up to 50 knots and quarter size hail. A surface cold front
has stalled across southwest Montana this afternoon. Gusty south-
southwest winds of 25-35 knots will continue across Lemhi County
and southwest Montana through 16/0600Z. Area wind and cloud cover
will slacken overnight as high pressure begins to establish across
the Northern Rockies. /Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning until midnight MDT tonight Deerlodge/West
Beaverhead...East Beaverhead.
ID...None.
&&In the hours before
Special weather statement, Jun 15, 3:10 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
310 PM PDT Tue Jun 15 2021
IDZ007-008-152300-
Lower Hells Canyon/Salmon River Region ID-
Orofino/Grangeville Region ID-
310 PM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL
400 PM PDT...
At 310 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Nezperce, or 14 miles northwest of Grangeville, moving
northeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cottonwood and Keuterville.
LAT...LON 4617 11630 4615 11620 4616 11619 4606 11603
4596 11642 4604 11648
TIME...MOT...LOC 2210Z 233DEG 41KT 4607 11633The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:45 PM PDT | Special Weather Statement | MSO | Ravalli | 30 min |
| Jun 14, 7:31 PM PDT | Special Weather Statement | MSO | Missoula | 44 min |
| Jun 15, 5:08 AM PDT | Special Weather Statement | MSO | Lincoln | 37 min |
| Jun 15, 5:45 AM PDT | Special Weather Statement | MSO | Lincoln | 45 min |
| Jun 15, 6:29 AM PDT | Special Weather Statement | MSO | Lincoln | 16 min |
| Jun 15, 7:09 AM PDT | Special Weather Statement | MSO | Lincoln | 21 min |
| Jun 15, 4:59 PM PDT | Special Weather Statement | MSO | 46 min | |
| Jun 15, 3:28 PM PDT | Special Weather Statement | MSO | Lewis | 47 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.